Advertisement

Discrete Filippov-Type Stability for One-Sided Lipschitzian Difference Inclusions

  • Robert Baier
  • Elza Farkhi
Chapter
Part of the Lecture Notes in Economics and Mathematical Systems book series (LNE, volume 687)

Abstract

We state and prove Filippov-type stability theorems for discrete difference inclusions obtained by the Euler discretization of a differential inclusion with perturbations in the set of initial points, in the right-hand side and in the state variable. We study the cases in which the right-hand side of the inclusion is not necessarily Lipschitz, but satisfies a weaker one-sided Lipschitz (OSL) or strengthened one-sided Lipschitz (SOSL) condition. The obtained estimates imply stability of the discrete solutions for infinite number of fixed time steps if the OSL constant is negative and the perturbations are bounded in certain norms. We show a better order of stability for SOSL right-hand sides and apply our theorems to estimate the distance from the solutions of other difference methods, as for the implicit Euler scheme to the set of solutions of the Euler scheme. We also prove a discrete relaxation stability theorem for the considered difference inclusion, which also extends a theorem of Grammel (Set-Valued Anal. 11(1):1–8, 2003) from the class of Lipschitz maps to the wider class of OSL ones.

Notes

Acknowledgements

The authors would like to thank Frank Lempio and Janosch Rieger for the helpful discussions on the explicit and implicit Euler method. The authors also acknowledge the partial support by The Hermann Minkowski Center for Geometry at Tel Aviv University, Israel.

References

  1. J.-P. Aubin, A. Cellina, Differential Inclusions. Grundlehren der Mathematischen Wissenschaften, vol. 264 (Springer, Berlin-Heidelberg-New York-Tokyo, 1984)CrossRefGoogle Scholar
  2. J.-P. Aubin, H. Frankowska, Set-Valued Analysis. Systems & Control: Foundations & Applications, vol. 2 (Birkhäuser, Boston, MA, 1990)Google Scholar
  3. W. Auzinger, R. Frank, F. Macsek, Asymptotic error expansions for stiff equations: the implicit Euler scheme. SIAM J. Numer. Anal. 27(1), 67–104 (1990)CrossRefGoogle Scholar
  4. R. Baier, I.A. Chahma, F. Lempio, Stability and convergence of Euler’s method for state-constrained differential inclusions. SIAM J. Optim. 18(3), 1004–1026 (2007). (electronic). D. Dentcheva, J. Revalski (eds.), special issue on “Variational Analysis and Optimization”CrossRefGoogle Scholar
  5. R. Baier, E. Farkhi, Regularity of set-valued maps and their selections through set differences. Part 2: one-sided Lipschitz properties. Serdica Math. J. 39(3–4), 391–422 (2013). Special issue dedicated to the 65th anniversary of Professor Asen L. Dontchev and to the 60th anniversary of Professor Vladimir M. VeliovGoogle Scholar
  6. W.-J. Beyn, J. Rieger, The implicit Euler scheme for one-sided Lipschitz differential inclusions. Dyn. Contin. Discrete Impuls. Syst. Ser. B Appl. Algorithms 14(2), 409–428 (2010)CrossRefGoogle Scholar
  7. F.E. Browder, Nonlinear accretive operators in Banach spaces. Bull. Am. Math. Soc. 73, 470–476 (1967a)CrossRefGoogle Scholar
  8. F.E. Browder, Nonlinear mappings of nonexpansive and accretive type in Banach spaces. Bull. Am. Math. Soc. 73, 875–882 (1967b)CrossRefGoogle Scholar
  9. I.A. Chahma, Set-valued discrete approximation of state-constrained differential inclusions. Bayreuth. Math. Schr. 67, 3–162 (2003)Google Scholar
  10. K. Deimling, Multivalued Differential Equations. de Gruyter Series in Nonlinear Analysis and Applications, vol. 1 (de Gruyter, Berlin-New York, 1992)Google Scholar
  11. K. Dekker, J.G. Verwer, Stability of Runge-Kutta Methods for Stiff Nonlinear Differential Equations. CWI Monographs, vol. 2 (North-Holland, Amsterdam, 1984)Google Scholar
  12. T.D. Donchev, Functional-differential inclusion with monotone right-hand side. Nonlinear Anal. 16(6), 533–542 (1991)CrossRefGoogle Scholar
  13. T.D. Donchev, Properties of one-sided Lipschitz multivalued maps. Nonlinear Anal. 49(1), 13–20 (2002)CrossRefGoogle Scholar
  14. T.D. Donchev, One sided Lipschitz multifunctions and applications, in Optimal Control, Stabilization and Nonsmooth Analysis. Lecture Notes in Control and Information Science (Springer, Berlin, 2004), pp. 333–341CrossRefGoogle Scholar
  15. T.D. Donchev, E. Farkhi, Stability and Euler approximation of one-sided Lipschitz differential inclusions. SIAM J. Control Optim. 36(2), 780–796 (1998) (electronic)CrossRefGoogle Scholar
  16. T.D. Donchev, E. Farkhi, Approximations of one-sided Lipschitz differential inclusions with discontinuous right-hand sides, in Calculus of Variations and Differential Equations (Haifa, 1998). Chapman & Hall/CRC Research Notes in Mathematics, vol. 410 (Chapman & Hall/CRC, Boca Raton, FL, 2000), pp. 101–118Google Scholar
  17. T.D. Donchev, E. Farkhi, On the theorem of Filippov-Pliś and some applications. Control and Cybern. 38(4A), 1251–1271 (2009)Google Scholar
  18. T.D. Donchev, R. Ivanov, On the existence of solutions of differential inclusions in uniformly convex Banach space. Math. Balkanica (N.S.) 6(1), 13–24 (1992)Google Scholar
  19. E. Farkhi, T.D. Donchev, R. Baier, Existence of solutions for nonconvex differential inclusions of monotone type. C. R. Acad. Bulg. Sci. 67(3), 323–330 (2014)Google Scholar
  20. A.F. Filippov, Classical solutions of differential equations with multi-valued right-hand side. SIAM J. Control 5, 609–621 (1967)CrossRefGoogle Scholar
  21. H. Frankowska, F. Rampazzo, Filippov’s and Filippov-Wazewski’s theorems on closed domains. J. Differ. Equ. 161(2), 449–478 (2000)CrossRefGoogle Scholar
  22. G. Grammel, Towards fully discretized differential inclusions. Set-Valued Anal. 11(1), 1–8 (2003)CrossRefGoogle Scholar
  23. E. Hairer, G. Wanner, Solving Ordinary Differential Equations. II Stiff and Differential-Algebraic Problems. Springer Series in Computational Mathematics, vol. 14, 2nd edn. (Springer, Berlin, 1996)Google Scholar
  24. J.L. Haunschmied, A. Pietrus, V.M. Veliov, The Euler method for linear control systems revisited, in Large-Scale Scientific Computing. Revised Selected Papers from the 9th International Conference (LSSC ‘13), Sozopol, June 3–7, 2013, ed. by I. Lirkov, S.D. Margenov, J. Waśniewski. Lecture Notes in Computer Science, vol. 8353 (Springer, Heidelberg, 2014), pp. 90–97Google Scholar
  25. A. Kastner-Maresch, Diskretisierungsverfahren zur Lösung von Differentialinklusionen [Discretization Methods for the Solution of Differential Inclusions]. Ph.D. thesis, Department of Mathematics, University of Bayreuth, Bayreuth, (1990a)Google Scholar
  26. A. Kastner-Maresch, Implicit Runge-Kutta methods for differential inclusions. Numer. Funct. Anal. Optim. 11(9–10), 937–958 (1990b)CrossRefGoogle Scholar
  27. A. Kastner-Maresch, The implicit midpoint rule applied to discontinuous differential equations. Computing 49(1), 45–62 (1992)CrossRefGoogle Scholar
  28. A. Kastner-Maresch, F. Lempio, Difference methods with selection strategies for differential inclusions. Numer. Funct. Anal. Optim. 14(5–6), 555–572 (1993)CrossRefGoogle Scholar
  29. F. Lempio, Difference methods for differential inclusions, in Modern Methods of Optimization. Proceedings of a Summer School at the Schloß Thurnau of the University of Bayreuth (Germany), FRG, October 1–6, 1990. Lecture Notes in Economics and Mathematical Systems, vol. 378 (Springer, Berlin-Heidelberg-New York, 1992), pp. 236–273Google Scholar
  30. F. Lempio, Modified Euler methods for differential inclusions, in Set-Valued Analysis and Differential Inclusions. A Collection of Papers resulting from a Workshop held in Pamporovo, September 17–21, 1990. Progress in Systems and Control Theory, vol. 16 (Birkhäuser, Boston, MA-Basel-Berlin, 1993), pp. 131–148Google Scholar
  31. F. Lempio, Euler’s method revisited. Proc. Steklov Inst. Math. 211, 429–449 (1995)Google Scholar
  32. F. Lempio, D.B. Silin, Differential inclusions with strongly one-sided-Lipschitz right-hand sides. Differ. Equ. 32(11), 1485–1491 (1997)Google Scholar
  33. F. Lempio, V.M. Veliov, Discrete approximations of differential inclusions. Bayreuth. Math. Schr. 54, 149–232 (1998)Google Scholar
  34. G. Lumer, R.S. Phillips, Dissipative operators in a Banach space. Pac. J. Math. 11, 679–698 (1961)CrossRefGoogle Scholar
  35. R. Mannshardt, One-step methods of any order for ordinary differential equations with discontinuous right-hand sides. Numer. Math. 31(2), 131–152 (1978/1979)CrossRefGoogle Scholar
  36. J.T. Marti, Konvexe Analysis. Lehrbücher und Monographien aus dem Gebiet der Exakten Wissenschaften, Mathematische Reihe, vol. 54 (Birkhäuser, Basel-Stuttgart, 1977)Google Scholar
  37. R.H. Martin Jr., A global existence theorem for autonomous differential equations in a Banach space. Proc. Am. Math. Soc. 26, 307–314 (1970)CrossRefGoogle Scholar
  38. R. Model, Zur Integration über Unstetigkeiten in gewöhnlichen Differentialgleichungen. Z. Angew. Math. Mech. 68(3), 161–169 (1988)CrossRefGoogle Scholar
  39. A. Pietrus, V.M. Veliov, On the discretization of switched linear systems. Syst. Control Lett. 58(6), 395–399 (2009)CrossRefGoogle Scholar
  40. V.M. Veliov, Second order discrete approximations to strongly convex differential inclusions. Syst. Control Lett. 13(3), 263–269 (1989)CrossRefGoogle Scholar
  41. V.M. Veliov, Second order discrete approximation to linear differential inclusions. SIAM J. Numer. Anal. 29(2), 439–451 (1992)CrossRefGoogle Scholar
  42. V.M. Veliov, On the time-discretization of control systems. SIAM J. Control Optim. 35(5), 1470–1486 (1997)CrossRefGoogle Scholar
  43. V.M. Veliov, Error analysis of discrete approximations to bang-bang optimal control problems: the linear case. Control Cybern. 34(3), 967–982 (2005)Google Scholar
  44. V.M. Veliov, On the relationship between continuous- and discrete-time control systems. Cent. Eur. J. Oper. Res. 18(4), 511–523 (2010)CrossRefGoogle Scholar
  45. V.M. Veliov, Relaxation of Euler-type discrete-time control system, in Large-Scale Scientific Computing. Revised Selected Papers from the 10th International Conference (LSSC ‘15), Sozopol, June 8–12, 2015, ed. by I. Lirkov, S. D. Margenov, and J. Waśniewski. Lecture Notes in Computer Science, vol. 9374 (Springer, Cham, 2015), pp. 134–141CrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.University of BayreuthBayreuthGermany
  2. 2.School of Mathematical Sciences, Sackler Faculty of Exact SciencesTel Aviv UniversityTel AvivIsrael

Personalised recommendations